Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 25, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 4, 2008, 10:49 PM EST for 5 counties in North Carolina. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 10:49 PM EST (03:49 UTC)
- Expired
- Mar 4, 2008, 11:45 PM EST
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 11:03 PM EST | TSTM WND GST 46 | Erwin, NC | 46 MPH WIND GUST MEASURED AT THE ERWIN AWOS...SITE KHRJ...AT 1103 PM. |
| Mar 4, 11:15 PM EST | TSTM WND GST 59 | Clayton, NC | |
| Mar 4, 11:30 PM EST | TSTM WND DMG | Clayton, NC | TREE THROUGH A HOME IN CLAYTON. |
| Mar 4, 11:35 PM EST | TSTM WND DMG | Smithfield, NC | TREES DOWN AROUND SMITHFIELD. |
| Mar 4, 11:35 PM EST | HAIL 1 | Newton Grove, NC | ON MAIN STREET IN NEWTON GROVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 4:31 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 050350
SVRRAH
NCC051-085-101-163-183-050445-
/O.NEW.KRAH.SV.W.0025.080305T0349Z-080305T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1145 PM EST
* AT 1047 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF CLAYTON TO VANDER...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF RALEIGH TO 6 MILES SOUTHEAST OF FAYETTEVILLE...MOVING
NORTHEAST AT 70 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALEMBURG...KNIGHTDALE...
FALCON...DUNN...
SPIVEYS CORNER...CLAYTON...
NEWTON GROVE...WENDELL...
LINWOOD...
FOUR OAKS...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3551 7868 3552 7871 3555 7867 3571 7861
3594 7840 3587 7828 3574 7823 3572 7816
3560 7813 3558 7807 3542 7816 3535 7816
3530 7829 3485 7852 3483 7888
TIME...MOT...LOC 0349Z 217DEG 61KT 3572 7855 3504 7880
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 7:20 PM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 4, 7:20 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 720 PM EST TUE MAR 4 2008 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT WITH A BAND OF SHOWERS AND STRONG THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION ON WEDNESDAY...USHERING DRIER AIR INTO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 715 PM TUESDAY... UPPER LOW WAS MOVING THROUGH TENNESSEE AND INTO KENTUCKY WITH AN INITIAL DRY PUNCH NOTED MOVING ACROSS THE WESTERN THIRD OF THE STATE... FOLLOWED BY STRONG DRYING BEHIND THE COLD FRONT AND A LINE OF SHOWERS AND THUNDERSTORMS. THE FRONT EXTENDED FROM A SURFACE LOW NEAR KHTS ACROSS THE FLORIDA PANHANDLE. GOOD PRESSURE FALLS WERE NOTED IN CENTRAL NORTH CAROLINA ON MSAS AHEAD OF THE COLD FRONT... AS MUCH AS A MILLIBAR PER HOUR...WITH LIFTED INDICES TO -2C NEAR THE INITIAL BAND OF SHOWERS AND STORMS...AND TO -3C ALONG AND NEAR THE COLD FRONT. IN BETWEEN...THERE WAS A NARROW AREA OF PRESSURE RISES AND SURFACE DIVERGENCE ALLOWING FOR A BRIEF BREAK IN THE RAIN JUST WEST OF THE TRIAD...BUT THIS WILL FILL IN QUICKLY AS THE FRONT ACCELERATES WITH THE UPPER LOW LIFTING NORTHEAST. TORNADO WATCH 98 REMAINS IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA UNTIL MIDNIGHT. KRAX WSR-88D VAD WIND PROFILE SHOWED STRONG WINDS JUST ABOVE THE SURFACE...TO 55 OR 60 KNOTS BY 3000FT. SEVERE WEATHER THREAT WILL CONTINUE UNTIL NEXT LINE MOVES THROUGH CENTRAL NORTH CAROLINA. THIS LINE SHOULD PASS THROUGH THE TRIAD TO WADESBORO AND ROCKINGHAM BY 9 PM... SWEEPING ACROSS THE REST OF CENTRAL NORTH CAROLINA BY MIDNIGHT. DESPITE NEARLY STRAIGHT-LINE WIND PROFILES THROUGH THE LOWEST 5000FT...SUFFICIENT SHEAR EXISTS TO RESULT IN SOME ROTATING STORMS. EARLIER COUPLETS WERE FAIRLY IMPRESSIVE ON THE KRAX WSR-88D AS THEY WERE OBSERVED IN PARTS OF CENTRAL NORTH CAROLINA PARTICULARLY IN ALAMANCE AND PERSON COUNTIES. SKIES WILL CLEAR LATE TONIGHT FROM WEST-TO-EAST AFTER FRONTAL PASSAGE. LOWS MAY APPROACH THE MID 40S IN THE TRIAD BY DAYBREAK. TOWARD KRWI...LOWS MAY OCCUR AFTER SUNRISE WITH CLEARING AND DRYING NOT TAKING PLACE UNTIL VERY LATE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 240 PM TUESDAY... WEDNESDAY...UPPER FLOW BECOMES BRIEFLY ZONAL AS UPPER LEVEL LOW EXITS THE NORTHERN MID ATLANTIC. DEEP WLY FLOW WILL ADVECT DRIER BUT RELATIVELY MILD AIR INTO REGION. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS AROUND 60 NW TO THE MID 60S SE. WEDNESDAY NIGHT...WEAK SURFACE RIDGE AXIS ACROSS REGION WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT CALM WINDS. THIS SHOULD ALLOW TEMPS TO COOL INTO THE 30S. WENT A DEGREES OR TWO BELOW MOS GUIDANCE. THU...MID/UPPER LEVEL FLOW BEGIN TO BACK LATE WED NIGHT THROUGH THU IN RESPONSE TO AMPLIFYING TROUGH OVER THE CENTRAL U.S. DEEP W-SW FLOW WILL CONTINUE WARM AND DRY REGIME. THICKNESSES COUPLED WITH SW FLOW WILL BOOST AFTERNOON TEMPS WELL INTO THE 60S. WOULD NOT BE SURPRISED IF MAX TEMPS END UP BEING A COUPLE OF DEGREES WARMER...ESPECIALLY IF LEE SIDE TROUGH DEVELOPS THU AFTERNOON ENHANCING NEAR SURFACE SW FLOW. THU NIGHT THROUGH FRI NIGHT...S/W IN THE SOUTHERN BRANCH OF JET PROGGED TO INDUCE CYCLOGENESIS OVER THE NORTHERN GULF THU INTO EARLY FRI. MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO. MODELS BEGIN TO DIVERGE WITH THE SPEED/MOVEMENT OF THE LOW FRI INTO FRI NIGHT. GFS APPEARS TOO FAST AS THERE APPEARS TO BE PLENTY OF JET ENERGY ON THE BACK SIDE OF THE TROUGH WHICH USUALLY TRANSLATES TO A SLOWER THAN EXPECTED MOVEMENT. NONETHELESS....DEVELOPMENT/STRENGTHENING OF THIS SYSTEM WILL INCREASE LOW LEVEL SLY OVER REGION LATE THU NIGHT INTO FRI MORNING. LOW LEVEL JET BY FRI AFTERNOON INCREASES TO BETWEEN 30-40 KTS. AIR MASS GAINS ENOUGH MOISTURE AND LIFT TO GENERATE RAIN OVER THE SOUTHERN COUNTIES SHORTLY AFTER DAYBREAK FRI...SPREADING NORTH THROUGH THE MORNING INTO THE AFTERNOON. THE EVENTUAL TRACK OF SURFACE LOW WILL DETERMINE MAX TEMPS. A TRACK CLOSER TO THE COAST WILL RESULT IN VERY COOL TEMPS IN THE NORTHERN PIEDMONT WHILE A TRACK CLOSER TO THE MOUNTAINS FAVORS A WARMER REGIME. WENT MIDDLE OF THE ROAD FOR NOW WITH A MAX TEMP TEND OF LOWER 50S NW TO THE LOWER 60S SE. TEMPS WILL LIKELY HAVE TO BE ADJUSTED AS SCENARIO BECOMES MORE CERTAIN. WENT WITH HIGH CHANCE POPS FOR FRI INTO FRIDAY NIGHT. HOWEVER IF MODEL ACHIEVE RUN TO RUN CONTINUITY...POPS WILL NEED TO BE ADJUSTED UPWARD. WENT WITH PRECIP AMOUNTS BETWEEN A QUARTER AND A THIRD OF AN INCH. THIS IS LIKELY CONSERVATIVE AS UPPER LEVEL DIVERGENCE EXPECTED TO INCREASE ACROSS THE REGION FRI INTO FRI EVENING AND PRECIP WATER VALUES MAY EXCEED 1.25 INCHES...ESPECIALLY IN THE EAST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 1210 PM TUESDAY... STILL SOME UNCERTAINTY CONCERNING THE TIMING/DEPTH OF THE UPPER LEVEL TROUGH AND THE ASSOCIATED FRONT. ECMWF APPEARS TOO WRAPPED UP WHILE THE GFS MAY BE TOO FAST WITH ITS E-NE MOVEMENT. THE 00Z CANADIAN APPEARS TO OFFER A GOOD COMPROMISE WHICH IS SLOWER THAN THE GFS BUT NOT AS ROBUST AS THE ECMWF. WITH THIS IN MIND...ANY RAIN OCCURRING EARLY SATURDAY WILL LIKELY BE CONFINED TO THE FAR E-NE SECTIONS OF CENTRAL NC...DEPARTING PRIOR TO 81Z SATURDAY. POTENTIAL FOR A FAIRLY TIGHT PRESSURE GRADIENT ACROSS REGION SO HAVE INCREASED SUSTAINED WINDS TO AROUND 15 MPH. MAX TEMPS SATURDAY DEPENDENT UPON WHETHER AN EXTENSIVE STRATOCU DECK DEVELOPS IN THE STRONG CYCLONIC FLOW AND THE EXTENT OF CAA. THE LOW LEVEL CAA MAY BE DELAYED OR DIMINISHED SOMEWHAT DUE TO LOW LEVEL DOWNSLOPE FLOW. HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES FROM EARLIER FORECAST BUT THESE TEMPS MAY STILL BE TOO COOL BY A CATEGORY. DRY AND SEASONABLY COOL WEATHER PATTERN EXPECTED SUNDAY THROUGH TUESDAY WITH BROAD UPPER LEVEL TROUGH COVERING THE EASTERN TWO- THIRDS OF THE NATION. PERTURBATIONS IN W-NW WILL CAUSE PERIODS OF CLOUDINESS MON INTO TUE. AIR MASS APPEAR TOO DRY AND PERTURBATIONS TOO WEAK TO GENERATE ANY PRECIP OF CONSEQUENCE. TEMPS EXPECTED TO AVERAGE 3-6 DEGREES BELOW NORMAL. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 715 PM TUESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA IN ADVANCE OF A COLD FRONT MOVING EAST THROUGH WESTERN NORTH CAROLINA. MVFR TO IFR CONDITIONS CAN BE EXPECTED IN RAIN AND STRONG THUNDERSTORMS. STRONG SOUTHERLY WINDS TO 30 KNOTS WILL PREVAIL THROUGH THE EVENING WITH GUSTS TO 40 KNOTS POSSIBLE IN STRONG THUNDERSTORMS. AS THE COLD FRONT WORKS IT WAY EAST TONIGHT... THE PRECIPITATION WILL TAPER OFF AND END FROM WEST TO EAST... WITH THE FRONT CLEARING OUR EASTERN BORDER 06Z-08Z. VFR CONDITIONS WILL RETURN RAPIDLY AFTER FRONTAL PASSAGE... HOWEVER SOUTHWEST WINDS AT 10 TO 20 KNOTS WILL PERSIST THROUGH DAYBREAK WEDNESDAY... THEN SHIFT TO A MORE WESTERLY DIRECTION. -RHJ VFR CONDITIONS SHOULD CONTINUE THROUGH THU NIGHT...THEN LOWER TO MVFR AND POSSIBLY IFR IN STRATUS AND RAIN FRI AS A LOW PRESSURE SYSTEM MOVES UP THE EAST COAST FROM THE GULF. VFR CONDITIONS WILL RETURN FRI NIGHT AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE AND A DRY AIRMASS DRIFTS ACROSS THE AREA. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...WSS LONG TERM...WSS AVIATION...RHJ/RFG
Hazardous weather outlook, Mar 4, 4:45 PM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 445 PM EST TUE MAR 4 2008 NCZ007>010-021>026-038>042-073>077-083>086-088-052145- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 445 PM EST TUE MAR 4 2008 ...TORNADO WATCH 98 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE THROUGH MIDNIGHT. IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM IN FLOOD PRONE URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING INTO THE VERY EARLY MORNING HOURS OF WEDNESDAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ011-027-028-043-078-089-052145- HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON- 445 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE THROUGH 2 AM WEDNESDAY MORNING. IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM IN FLOOD PRONE URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. DJF
In the hours before
Local storm report, Mar 4, 10:32 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG LAURINBURG 34.77N 79.47W
03/04/2008 SCOTLAND NC LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND LAURINBURG.
&&
BSDLocal storm report, Mar 4, 10:37 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1037 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG WADESBORO 34.97N 80.07W
03/04/2008 ANSON NC LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN AROUND THE COUNTY.
&&
BSDLocal storm report, Mar 4, 10:38 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND GST LAURINBURG 34.77N 79.47W
03/04/2008 M50 MPH SCOTLAND NC ASOS
50 MPH WIND GUST MEASURED AT THE LAURINBURG
ASOS...KMEB...AT 1009 PM.
&&
VINCENTLocal storm report, Mar 4, 10:39 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1039 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG RAEFORD 34.98N 79.22W
03/04/2008 HOKE NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ACROSS RAEFORD.
&&
BSDLocal storm report, Mar 4, 10:40 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1040 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST ROXBORO 36.40N 78.98W
03/04/2008 M48 MPH PERSON NC AWOS
48 MPH WIND GUST MEASURED AT THE ROXBORO AWOS...KTDF...AT
1020 PM.
&&
VINCENTLocal storm report, Mar 4, 10:48 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1048 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST 3 N HIGH POINT 36.02N 79.99W
03/04/2008 M59 MPH GUILFORD NC TRAINED SPOTTER
59 MPH WIND GUST MEASURED NEAR OAK HOLLOW LAKE.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:00 PM EST | Tornado Warning | RAH | Granville, Vance | 25 min |
| Mar 4, 8:12 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 63 min |
| Mar 4, 8:46 PM EST | Tornado Warning | RAH | Edgecombe, Halifax | 28 min |
| Mar 4, 8:49 PM EST | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 71 min |
| Mar 4, 9:00 PM EST | Severe Thunderstorm Warning | RAH | Anson, Stanly | 60 min |
| Mar 4, 9:12 PM EST | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 63 min |
| Mar 4, 9:26 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 64 min |
| Mar 4, 9:28 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 62 min |
| Mar 4, 9:46 PM EST | Severe Thunderstorm Warning | RAH | Durham | 44 min |
| Mar 4, 9:46 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 59 min |
| Mar 4, 9:57 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 48 min |
| Mar 4, 10:06 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 54 min |
| Mar 4, 10:08 PM EST | Severe Thunderstorm Warning | RAH | Cumberland | 67 min |
| Mar 4, 10:10 PM EST | Severe Thunderstorm Warning | RAH | Harnett | 65 min |
| Mar 4, 10:20 PM EST | Severe Thunderstorm Warning | RAH | Vance | 40 min |
| Mar 4, 10:24 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 56 min |
| Mar 4, 10:40 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Warren | 65 min |
| Mar 4, 10:41 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 43 min |
| Mar 4, 10:57 PM EST | Severe Thunderstorm Warning | RAH | Franklin | 63 min |
| Mar 4, 11:00 PM EST | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Mar 4, 11:29 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Nash | 54 min |
| Mar 4, 11:33 PM EST | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Mar 4, 11:35 PM EST | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 55 min |
| Mar 4, 11:45 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Mar 4, 11:57 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 51 min |
| Mar 5, 12:03 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.